Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
  • entries
    11
  • comments
    13
  • views
    6,852

Day 16

Accutane Experience

304 views

Just a little over 2 weeks down! Things are changing. Yesterday I noticed the skin on my forehead was getting tight. I'm dryer overall today for sure. Today was the first day I didn't have an oil slick on my nose and have to use any powder. I'm a little worried about how dry I'll get, since I'm half way through my first month at 40mg, then I bump up to 80mg in 15 more days. What will that do to me????? Eeeeeeeek!

I also started to get a crack in the middle of my bottom lip, despite applying Aquaphor all day long. It hurt by the end of the day. I have a heavier lip balm I ordered from Paula's Choice a while ago that works very well. Do a search and order if you're having trouble with chapped lips, it's well worth getting. If you haven't heard of Paula Begoun, where have you been?! I LOVE HER! I've learned soooo much from her about acne and skin care.

So, all of the new pimples that I've been getting have peeling skin around them now. They seem to heal much faster. I have one big, painful cyst on my chin and one on my cheek, and just a regular pimple next to the cyst on my chin. Everything else is almost healed or small enough that it isn't bothering me too much.

My scalp is still flaky and itchy, still using Head & Shoulders every 2 days. I'm still having body aches, my lower back is hurting right now as I sit at my computer. It's not terrible though, just annoying. My arms and knees ache. It's just a little reminder. I'm adding flax daily for omega 3 &6, since that's supposed to help joints, skin, hair, etc. I'm also having 1/2 an avocado and salmon a few times a week. I'm doing what I can nutritionally!



3 Comments


Recommended Comments

So you go up to 80 mg in about 10-11 days?!?! I actually have no idea if I will remain at 40mg or increase to a higher dose. Maybe my derm will determine that at my next appointment. Are you worried about doubling up the dose, such that side effects will become more intense? Next week on Tuesday I am going to get my first blood test since taking the medication. I hope all my levels check out fine so I can continue the treatment! Since you are experiencing super itchy scalp too, are you experiencing any hair loss along with that? Michelle :)

Share this comment


Link to comment

I asked my derm at my last appointment what his dosage plan was for me, along with about 100 other questions. :) Yes, I got up to 80 on June 14th, which will be the start of my 2nd month. That's double the dose I'm on now, and I'll stay at 80 for the last 3 months of my treatment and then I'm done. I have everything scheduled so that I get my labs and pregnancy tests done before my derm appointment. I am afraid things will get worse, since I've already had pretty intense side effects at 40mg that started just a few days in. The good news is, I'm getting better and better at dealing with them! I have good lotion for my body & face, I have good lip balm that has stopped me from peeling too bad. I think overall, I am coping pretty well.I haven't had any hair loss so far, thank goodness. I lost a ton of hair from being on a new combination of migraine medications, and it's just staring to grow back. I'm also worried about hair loss as a side effect. I'll be watching for that, for sure. I hope you don't loose much, I know it's hard when you feel like there isn't much there to begin with!

Share this comment


Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a New Account

Sign in

Already have an account? Sign in here.

Sign In Now
×